T Nation

Acne

I once took Roccutaine for 6 months. This made my oily skin normal because it apparently shrinks the sebaceous glands and apparently reduces the amount of sebum they produce. Goodbye zits. Anyways, will adding a lot of extra testosterone reverse this? If so, will it be permanent? Or is it more of an individual thing?

I had the same type of worries… I took Accutane, which i’m not sure is the same thing as Roccutaine, but it sure cleared my face up. Three years later, I wasn’t sure if Androsol or tribex would cause me to break out again. Well, I tried them both, with no problems… I wouldn’t worry about it.

I wouldn’t expect that previous Accutane use must make one immune to the proacne effect of androgens. Maybe so for some people, maybe not for others.

I took accutane for severe acne when I was 17. I’m now 24 and am using large doses of androstenediol. My face is beginning to break out again for the first time since then, but not nearly as severe - just a few little pimples.

How long did you take accutane(basically a mega dose of Vit.A) before results were seen.

P, I took accutane for three months and it completely wiped out my acne. In fact, my skin continued to improve even after I stopped taking it. But taking it was brutal: my lips chapped so bad that they turned pure white, my skin was peeling very badly, and I had frequent nose bleeds. It was three months of pure hell, but it made my face which was oozing with cystic acne, turn as clear and smooth as a baby’s behind. So in the long run, it was worth the three months of hell. I don’t even have any scars from the acne.

P.S. This stuff is tough on the liver, so don’t use it during a steroid cycle. Wait until your cycle is over.

I am a current user of Accutane 40mg. Thank God this is my last month…know what I mean?..but I must admit when I look past the cracked lips, bad breath , sore eyes , and those awful sunburns that my acne is GONE…WHOOOYEAAA!

I’ve been on two courses of accutane. The first time 90 mg/day when I was 17, and 60 mg/day I think the second time when I was 20. For me the side effects the first time were absolute hell for 4 months, and the zits came back just the same afterwards. Personally I found the accutane didn’t work too well for me. The only thing that saved me I believe was my declining testosterone levels which at 23 are a little less than what I had in my teens. What I’ve found thats worked was too not train with weights. Yeah I know sounds like a silly theory but it’s like night and day and believe me it’s not a hygiene issue. When I stop training I have next to zero problems with acne. When I start up again I get zits everywhere mostly face, and a little on my back and chest. It may be due to testosterone surges from the stimulus of training but I’m not qualified enough a scientist to understand the mechanics behind it. Looks to me though I may be an anomaly, and this may not be your same problem. I love to train though so I just live with the zits and cope.